MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown/not provided.Exact date when patient experienced anisometropia was not provided.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a z9002 intraocular lens (iol) was removed from patient's right eye due to anisometropia.The replacement lens is unknown.There was no patient injury and no wound enlargement.No further information was provided.
 
Additional Manufacturer Narrative
Returned to manufacturer on 02/13/2017.The device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and the lens was observed cut in two pieces with both lens haptics detached.Residues of what appears to be viscoelastic ovd (ophthalmic viscosurgical device) were detected in the iol , indicating the device was handled and prepared for surgical use.Based on the evidence observed, the condition of the sample is consistent with a unit that has been cut due to ¿iol removal or explant process¿ in surgery.The reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigation requests were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Corrected data: an incorrect aware date was inadvertently reported in the supplemental mdr report, follow up #1.The correct date is 02/15/2017; but was entered as 12/15/2016 in date received by mfr of the supplemental mdr report.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6214750
Report Number2648035-2016-02108
Device Sequence Number18878244
Product Code HQL
UDI-Device Identifier05050474530638
UDI-Public(01)05050474530638(17)181108
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/08/2018
Device Model NumberZ9002
Device Catalogue NumberZ900200170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date03/15/2017
04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;